Alert archive / Missouri / Areal Flood Warnings in 2016
Areal Flood Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 21, 2016, 11:27 AM CDT for 11 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 11:27 AM CDT (16:27 UTC)
- Expired
- Jun 21, 2016, 8:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WGUS43 KEAX 211627
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 AM CDT TUE JUN 21 2016
MOC025-049-061-063-075-079-081-115-117-211-227-220130-
/O.NEW.KEAX.FA.W.0013.160621T1627Z-160622T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON MO-SULLIVAN MO-LIVINGSTON MO-HARRISON MO-GRUNDY MO-
DAVIESS MO-LINN MO-GENTRY MO-WORTH MO-CALDWELL MO-DEKALB MO-
1127 AM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN CLINTON COUNTY IN NORTHWESTERN MISSOURI...
SOUTHWESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
LINN COUNTY IN NORTH CENTRAL MISSOURI...
GENTRY COUNTY IN NORTHWESTERN MISSOURI...
WORTH COUNTY IN NORTHWESTERN MISSOURI...
NORTHERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
DEKALB COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 830 PM CDT TUESDAY
* AT 1124 AM CDT...DOPPLER RADAR INDICATES EARLIER HEAVY RAIN OF
THREE TO SEVEN INCHES OF RAIN HAVE FALLEN. FLOODING IS STILL
CONTINUING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMERON...CHILLICOTHE...TRENTON...BROOKFIELD...BETHANY...
MARCELINE...HAMILTON...GALLATIN...ALBANY...STANBERRY...MAYSVILLE...
KING CITY...GRANT CITY...JAMESPORT...BUCKLIN...MEADVILLE...
GILMAN CITY...BRECKENRIDGE...PATTONSBURG AND LACLEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 4023 9374 3995 9285 3971 9286 3970 9335
3974 9363 3967 9422 4000 9460 4056 9463
4057 9452
$$
MURRAY1 follow-up statement
217
WGUS83 KEAX 220131
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT TUE JUN 21 2016
MOC025-049-061-063-075-079-081-115-117-211-227-220141-
/O.EXP.KEAX.FA.W.0013.000000T0000Z-160622T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON MO-SULLIVAN MO-LIVINGSTON MO-HARRISON MO-GRUNDY MO-
DAVIESS MO-LINN MO-GENTRY MO-WORTH MO-CALDWELL MO-DEKALB MO-
831 PM CDT TUE JUN 21 2016
...THE FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN CLINTON...
SOUTHWESTERN SULLIVAN...LIVINGSTON...SOUTHERN HARRISON...GRUNDY...
DAVIESS...LINN...GENTRY...WORTH...NORTHERN CALDWELL AND DEKALB
COUNTIES...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4023 9374 3995 9285 3971 9286 3970 9335
3974 9363 3967 9422 4000 9460 4056 9463
4057 9452
$$
MELLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 21, 6:32 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 6:32 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 632 AM CDT TUE JUN 21 2016 .Discussion... Issued at 419 AM CDT TUE JUN 21 2016 Well, at least some folks in the region are getting rain. Monday afternoon a cold front settled in across northern Missouri, which in the heat of the day was responsible for sparking thunderstorms across northern Missouri. This initial afternoon activity ramped down around sunset, but the onset of the nocturnal jet help reinvigorate storms during the late night hours. Additionally, the nocturnal jet has kept storms developing along an elevated boundary arching from east central Nebraska into northwest and north central Missouri. The persistent isentropic assent across this boundary has kept storms percolating well into the early morning hours, with individual storms moving southeast as they develop. This has already resulted in some areas of northern Missouri getting raked by multiple storms, causing some local flooding issues. For the rest of Today...morning convection will persist across north central and northeast Missouri though sunrise with the help of the nocturnal jet. As such, it's expected that the what storms are ongoing at sunrise will start to dissipate as the nocturnal jet mixes out in the heat of the morning. This should focus any remaining activity across far northeast Missouri and parts of Iowa farther north and east late this morning and into the afternoon hours. As such, the risk of further severe storms looks rather low after this early morning activity moves out. Otherwise, with the frontal boundary lifting back to the north as a warm front, expect temperatures to be rather hot again, though the cloud cover and lingering convection should take the edge off the heat across north central through northeast Missouri, leaving highs up there in the 80s. Farther south and west, read along and south of the Missouri River, temperatures will likely range through the low to mid 90s with heat indices bubbling up around 100 degrees. Wednesday continue to look like the hottest day of the week. Models all point at shortwave trough moving through the prevailing westerlies to our north today through Wednesday. As such the thermal ridge axis will get bent over across eastern Kansas and Missouri, spreading 850mb temperatures in the mid-20 centigrade across the region. Abundant sunshine, southerly winds, and a bit of extra heating ahead of the weak cold front that the northern Plains trough is dragging with it, should all help to send afternoon highs well into mid to upper 90s. Add in the moisture from our recent rain, and expected heat indices for Wednesday will range around 105 to 110 degrees. Wednesday night on through the weekend...will see more unsettled weather prevailing. After the blast furnace of a day Wednesday, a weak cold front is expected to settle into northern Missouri, much like Monday's settling front -though timing is slightly different-. This will give us a chance for storms again Thursday night into Friday. While storms will once again likely be rather scattered in nature, the general trend will take the edge of the heat from Wednesday, with highs falling back into the low 90s and upper 80s for the tail end of the work week and into the weekend. Additionally, expect another northern Plains shortwave trough, this one a bit bigger and more robust, to move across the Plains dragging yet another storm inducing front across eastern Kansas and Missouri this weekend keeping the hope of rain alive for those that haven't seen much lately. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 631 AM CDT TUE JUN 21 2016 For the KC terminals, it should be a boring 24 hours in the TAFs as VFR conditions are expected to persist through the day and overnight hours as thunderstorms across northern Missouri are expected to stay up across northern Missouri. However, have included VCTS for KSTJ given its vicinity to the axis of the storms. Otherwise, expect surface winds to generally prevail from the south once any interfering surface boundary from the thunderstorms wash out this morning. Winds tonight might start coming up as a strong low level jet works in across western Missouri tonight, which might also result in some low level wind shear overnight. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Jun 21, 6:02 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 AM CDT TUE JUN 21 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 602 AM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN ARE POSSIBLE THIS MORNING...MAINLY ACROSS FAR NORTH CENTRAL AND NORTHEAST MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 21, 7:02 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN GALLATIN 39.91N 93.96W
06/21/2016 M6.00 INCH DAVIESS MO TRAINED SPOTTER
EVENT TOTAL SO FAR
&&
32Special weather statement, Jun 21, 7:48 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 748 AM CDT TUE JUN 21 2016 MOZ007-008-016-017-211315- PUTNAM MO-SULLIVAN MO-ADAIR MO-SCHUYLER MO- 748 AM CDT TUE JUN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN... SOUTHWESTERN SCHUYLER...SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR COUNTIES UNTIL 815 AM CDT... AT 748 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NOVINGER...GREENTOP AND WORTHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4039 9304 4050 9294 4038 9254 4018 9270 TIME...MOT...LOC 1248Z 297DEG 30KT 4043 9294 MURRAY
Local storm report, Jun 21, 7:49 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM HEAVY RAIN PATTONSBURG 40.05N 94.14W
06/21/2016 M4.25 INCH DAVIESS MO TRAINED SPOTTER
EVENT TOTAL SO FAR
&&
32Special weather statement, Jun 21, 8:17 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 817 AM CDT TUE JUN 21 2016 MOZ008-017-211345- ADAIR MO-SCHUYLER MO- 817 AM CDT TUE JUN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHUYLER AND NORTHEASTERN ADAIR COUNTIES UNTIL 845 AM CDT... AT 817 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREENTOP...OR 11 MILES SOUTH OF LANCASTER...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIRKSVILLE...QUEEN CITY...GREENTOP AND BRASHEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4027 9268 4044 9262 4041 9235 4013 9235 TIME...MOT...LOC 1317Z 282DEG 37KT 4036 9255 MURRAY
Special weather statement, Jun 21, 8:33 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 833 AM CDT TUE JUN 21 2016 MOZ002-004-012-013-211400- GENTRY MO-NODAWAY MO-ANDREW MO-DE KALB MO- 833 AM CDT TUE JUN 21 2016 ...SPECIAL WEATHER STATEMENT... AT 832 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF SAVANNAH...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KING CITY...UNION STAR...BOLCKOW...ROSENDALE...COSBY...GUILFORD... REA AND HELENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4010 9493 4021 9475 3999 9441 3982 9466 TIME...MOT...LOC 1332Z 313DEG 19KT 4010 9477 MURRAY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 38 min |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 41 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 5:26 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 4 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Linn, Livingston | 60 hr |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 2:47 PM CDT | Excessive Heat Warning | EAX | Clay, Jackson, Platte | 30 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.